Numerical simulation of transonic buffet flows using various turbulence closures

Barakos, G. and Drikakis, D. (2000) Numerical simulation of transonic buffet flows using various turbulence closures. International Journal of Heat and Fluid Flow, 21(5), pp. 620-626. (doi:10.1016/S0142-727X(00)00053-9)

Full text not currently available from Enlighten.

Abstract

The paper presents a numerical investigation of buffet flows using various turbulence models, including linear and non-linear low-Re eddy-viscosity models (EVM). The accuracy of the models is assessed against experimental data for transonic flows around the NACA-0012 aerofoil. The study shows that non-linear two-equation models in conjunction with functional cμ coefficient for the calculation of the eddy-viscosity (henceforth labelled NL-cμ), provide satisfactory results for transonic buffet flows. The computations also reveal that the Spalart–Allmaras one-equation model provides comparable results to the NL-cμ models, while larger inaccuracies are introduced by linear and non-linear models based on constant cμ coefficient. Moreover, the buffet onset boundaries are similarly predicted by the one-equation and NL-cμ models. The study has been performed using a second-order time accurate implicit-unfactored method which solves in a coupled fashion the Navier–Stokes and turbulence transport equations. The spatial discretisation of the equations is obtained by a Riemann solver in combination with a third-order upwind scheme.

Item Type:Articles
Status:Published
Refereed:Yes
Glasgow Author(s) Enlighten ID:Barakos, Professor George
Authors: Barakos, G., and Drikakis, D.
College/School:College of Science and Engineering > School of Engineering > Aerospace Sciences
Journal Name:International Journal of Heat and Fluid Flow
Publisher:Elsevier
ISSN:0142-727X
ISSN (Online):1879-2278

University Staff: Request a correction | Enlighten Editors: Update this record